Alert archive / North Carolina / Rip Current Statements in 2015
Rip Current Statement 4, NWS Wilmington, NC
NWS Wilmington, NC issued this rip current statement at May 10, 2015, 2:41 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2015, 2:41 PM EDT (18:41 UTC)
- Expired
- May 10, 2015, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 49 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WHUS42 KILM 101841 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 241 PM EDT SUN MAY 10 2015 NCZ106-108-110-110100- /O.NEW.KILM.BH.S.0001.150510T1841Z-150511T0100Z/ /O.NEW.KILM.RP.S.0004.150510T1841Z-150511T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 241 PM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A BEACH HAZARDS STATEMENT FOR SIGNIFICANT BEACH EROSION UNTIL 9 PM EDT THIS EVENING. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * LOCATION...PENDER...NEW HANOVER AND BRUNSWICK COUNTY BEACHES. * RIP CURRENT RISK...HIGH RIP CURRENT RISK. * SURF HEIGHT...AROUND 6 FEET. * TIMING AND TIDES...STRONG RIPS CURRENTS ARE POSSIBLE AT ANY TIME...ESPECIALLY AROUND JETTIES AND PIERS. LOW TIDE IS EXPECTED AROUND 730 PM. * OTHER HAZARDS...THERE WILL BE A STRONG SOUTH TO NORTH LONGSHORE CURRENT AT THE PENDER AND NEW HANOVER COUNTY BEACHES. SIGNIFICANT BEACH EROSION IS POSSIBLE AT THE PENDER...NEW HANOVER AND BRUNSWICK COUNTY BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
2 follow-up statements
037 WHUS42 KILM 102036 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 436 PM EDT SUN MAY 10 2015 NCZ106-108-110445- /O.NEW.KILM.RP.S.0005.150511T1100Z-150512T0000Z/ /O.CON.KILM.BH.S.0001.000000T0000Z-150511T0100Z/ /O.CON.KILM.RP.S.0004.000000T0000Z-150511T0100Z/ COASTAL PENDER-COASTAL NEW HANOVER- 436 PM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * LOCATION...PENDER AND NEW HANOVER COUNTY BEACHES. * RIP CURRENT RISK...HIGH RIP CURRENT RISK. * SURF HEIGHT...4 TO 6 FEET. * TIMING AND TIDES...STRONG RIPS CURRENTS ARE POSSIBLE AT ANY TIME... ESPECIALLY AROUND JETTIES AND PIERS. LOW TIDE IS EXPECTED AROUND 800 AM. * OTHER HAZARDS...THERE WILL BE A STRONG SOUTH TO NORTH LONGSHORE CURRENT AT THE PENDER AND NEW HANOVER COUNTY BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ NCZ110-110100- /O.CON.KILM.BH.S.0001.000000T0000Z-150511T0100Z/ /O.CON.KILM.RP.S.0004.000000T0000Z-150511T0100Z/ COASTAL BRUNSWICK- 436 PM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...PENDER...NEW HANOVER AND BRUNSWICK COUNTY BEACHES. * RIP CURRENT RISK...HIGH RIP CURRENT RISK. * SURF HEIGHT...AROUND 6 FEET. * TIMING AND TIDES...STRONG RIPS CURRENTS ARE POSSIBLE AT ANY TIME... ESPECIALLY AROUND JETTIES AND PIERS. LOW TIDE IS EXPECTED AROUND 730 PM. * OTHER HAZARDS...THERE WILL BE A STRONG SOUTH TO NORTH LONGSHORE CURRENT AT THE PENDER AND NEW HANOVER COUNTY BEACHES. SIGNIFICANT BEACH EROSION IS POSSIBLE AT THE PENDER...NEW HANOVER AND BRUNSWICK COUNTY BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 04
599 WHUS42 KILM 110107 CFWILM URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 907 PM EDT SUN MAY 10 2015 NCZ106-108-110915- /O.EXP.KILM.BH.S.0001.000000T0000Z-150511T0100Z/ /O.EXP.KILM.RP.S.0004.000000T0000Z-150511T0100Z/ /O.CON.KILM.RP.S.0005.150511T1100Z-150512T0000Z/ COASTAL PENDER-COASTAL NEW HANOVER- 907 PM EDT SUN MAY 10 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... ...BEACH HAZARDS STATEMENT HAS EXPIRED... ...HIGH RIP CURRENT RISK HAS EXPIRED... * LOCATION...PENDER AND NEW HANOVER COUNTY BEACHES. * RIP CURRENT RISK...HIGH RIP CURRENT RISK. * SURF HEIGHT...4 TO 6 FEET. * TIMING AND TIDES...STRONG RIPS CURRENTS ARE POSSIBLE AT ANY TIME... ESPECIALLY AROUND JETTIES AND PIERS. LOW TIDE IS EXPECTED AROUND 800 AM ON MONDAY. * OTHER HAZARDS...THERE WILL BE A STRONG SOUTH TO NORTH LONGSHORE CURRENT AT THE PENDER AND NEW HANOVER COUNTY BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...AND OTHER HAZARDS CREATE LIFE- THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. THERE IS A HIGH RISK OF RIP CURRENTS. LIFE THREATENING RIP CURRENTS ARE LIKELY IN THE SURF ZONE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM... DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ NCZ110-110215- /O.EXP.KILM.BH.S.0001.000000T0000Z-150511T0100Z/ /O.EXP.KILM.RP.S.0004.000000T0000Z-150511T0100Z/ COASTAL BRUNSWICK- 907 PM EDT SUN MAY 10 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... ...HIGH RIP CURRENT RISK HAS EXPIRED... AS TROPICAL DEPRESSION ANA CONTINUES TO MOVE NORTH-NORTHEASTWARD ACROSS NORTH CAROLINA...CONDITIONS ARE NO LONGER FAVORABLE FOR STRONG RIP CURRENTS OR SIGNIFICANT BEACH EROSION. $$ NCZ107-110900- /O.NEW.KILM.CF.Y.0016.150511T0600Z-150511T0900Z/ INLAND NEW HANOVER- 907 PM EDT SUN MAY 10 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 AM EDT MONDAY. * LOCATION...LOWER CAPE FEAR RIVER INCLUDING DOWNTOWN WILMINGTON. * COASTAL FLOODING...THE GAGE AT DOWNTOWN WILMINGTON IS EXPECTED TO REACH 5.8 FT MLLW WITH THE OVERNIGHT HIGH TIDE. * TIMING...BETWEEN 2 AM AND 5 AM .. PEAKING AROUND 330 AM TO 4 AM. * IMPACTS...WATER WILL BEGIN TO SPREAD OUT OF THE STORM DRAINS ONTO WATER STREET SOUTH OF MARKET STREET IN DOWNTOWN WILMINGTON. PORTIONS OF BATTLESHIP ROAD AND USS NORTH CAROLINA ROAD WILL BE COVERED BY SEVERAL INCHES OF WATER AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this rip current statement went out at May 10, 12:15 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 10, 12:15 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1215 PM EDT SUN MAY 10 2015
.SYNOPSIS...
ANA WILL DRIFT NORTH-NORTHWEST THIS AFTERNOON INTO THIS
EVENING...WEAKENING TO A DEPRESSION AS IT DOES SO. HEAVY RAINFALL
AND GUSTY WINDS ARE EXPECTED TODAY...ESPECIALLY ALONG THE COAST.
UNSETTLED WEATHER SHOULD CONTINUE UNTIL A COLD FRONT MOVES THROUGH
LATE TUESDAY NIGHT AND EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD
ACROSS THE AREA MID AND LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF NOON SUNDAY...ANA CONTINUES GRADUALLY WEAKENING THIS
AFTERNOON. CONTINUE TO SEE A FEW WIND REPORTS RIGHT AROUND
TROPICAL STORM STRENGTH ALONG THE NC COAST SO DECIDED TO HOLD ONTO
THE WARNING FOR A BIT LONGER ACROSS THESE AREAS. REASONING BEHIND
THE FORECAST REMAINS UNCHANGED WITH A SLOW MOVING ANA DRIFTING
NORTH THIS EVENING AND OVERNIGHT. STEERING FLOW WILL START TO
INCREASE LATER THIS EVENING BUT THE STRONGEST WINDS WILL REMAIN
WEST OF THE AREA. SO WHILE ANA WILL DEPART THE STORM WILL BE VERY
SLOW TO DO SO. AS A RESULT THE FLOOD WATCH REMAINS IN EFFECT AND
MAY NEED TO BE EXTENDED OUT FARTHER IN TIME. THAT DECISION WILL BE
MADE WITH THE AFTERNOON UPDATE. EITHER WAY FEEL CONFIDENT POP NEAR
CATEGORICAL WILL BE REQUIRED FOR AT LEAST THE COASTAL NC COUNTIES
THROUGH THE END OF THE PERIOD BUT PROBABLY SOME OF THE INLAND
COUNTIES TOO. LOWS WELL ABOVE CLIMO CONTINUE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 AM SATURDAY...EVEN THOUGH ANA'S MOISTURE WILL BE RAPIDLY
EXITING ON MONDAY THERE WILL STILL BE SOME UNSETTLED WEATHER LEFT
BEHIND. IN FACT IT MAY BE MORE ACCURATE TO DESCRIBE THE CIRCULATION
AS LEAVING RATHER THAN THE MOISTURE, WHICH STILL LOOKS TO REMAIN IN
COPIOUS SUPPLY. TRIGGERING MECHANISMS WILL INCLUDE SOME WEAK WAA AS
WELL AS SMALLER SCALE OUTFLOW AND DIFFERENTIAL HEATING BOUNDARIES.
WITH THE ADVENT OF SOME MORE SUNSHINE TUESDAY IT WILL GROW QUITE
WARM. THE CONTINUED PRESENCE OF MOISTURE WILL LEAD TO MORE
INSTABILITY AND A PIEDMONT TROUGH PUSHING TOWARDS THE COAST SHOULD
TOUCH OFF A GOOD COVERAGE OF STORMS. THIS BOUNDARY WILL BE SOON
FOLLOWED BY A COLD FRONT TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 3 AM SATURDAY... WE DRY OUT ON WEDNESDAY MEANING BOTH NO REAL
RAIN CHANCES AND DEWPOINTS WILL DROP OFF NOTICEABLY AS HIGH BUILDS
IN FROM THE NORTH. THIS SURFACE AIRMASS WILL STILL BE IN PLACE ON
THURSDAY THOUGH SOME WAA MAY INTRODUCE SOME CLOUDS. FRIDAY INTO
SATURDAY THIS HIGH MOVES OFFSHORE SO THE SURFACE AND LOW LEVELS
SHOULD MOISTEN, POSSIBLY SUFFICIENTLY TO WHERE POPS CREEP BACK INTO
THE FORECAST.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...TROPICAL STORM ANA IS WEAKENING...HOWEVER DUE TO ITS
SLOW MOVEMENT EXPECT ITS EFFECTS TO BE FELT THROUGH A GOOD PORTION
OF THE TAF PERIOD. THE WINDS ARE LIKELY TO BE IRRATIC WITH RESPECT
TO DIRECTION UNTIL THE CENTER GETS NORTH OF LBT...WHICH WILL LIKELY
BE AT LEAST 10 HOURS FROM NOW. CEILINGS AND VISIBILITIES WILL BOUNCE
AROUND AS THE SQUALLS COME THROUGH...POSSIBLY BECOMING PREDOMINATELY
IFR TOWARD EVENING...ALTHOUGH MODELS ARE NOT IN AGREEMENT. RAIN WILL
TAPER OFF OVERNIGHT...WITH CONDITIONS IMPROVING TO VFR AFTER
DAYBREAK WITH A WEST SOUTHWEST WIND.
EXTENDED OUTLOOK...SCATTERED SHOWERS POSSIBLE TUE. BECOMING VFR WED
AND THU. SHOWERS POSSIBLE LATE FRI.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF NOON SUNDAY...TS WARNINGS WERE LOWERED FOR SOUTH CAROLINA
ZONES SO WENT AHEAD AND RAISED SCA. THE TS WARNING ACROSS NC
WATERS CONTINUE. ANA WILL SLOWLY LIFT NORTHEAST THIS AFTERNOON AND
OVERNIGHT...STEADILY ACCELERATING. CONDITIONS ACROSS THE WATERS
WILL REMAIN RATHER TREACHEROUS THROUGH THE END OF THE PERIOD WITH
WINDS RANGING FROM 20 TO 35 KT WITH GUSTS APPROACHING 50 KT IN
SOME AREAS. SEAS CONTINUE TO RUN OVER 10 FT AWAY FROM SHORE WITH
POTENTIAL FOR UP TO 15 FT NORTH OF CAPE FEAR.
SHORT TERM /MONDAY THROUGH TUESDAY/... AS OF 3 AM SATURDAY... ON THE
BACKSIDE OF THE RETREATING AND WEAKENING ANA SOUTHWESTERLY FLOW WILL
ABATE AND HEADLINES (WHICH MAY BE ADVISORIES IF NO LONGER TROPICAL)
WILL BE LOWERING FROM SOUTH TO NORTH. WIND WILL REMAIN SOUTHWESTERLY
ON TUESDAY AHEAD OF A PIEDMONT TROUGH AND APPROACHING COLD FRONT.
THIS BOUNDARY WILL PUSH ACROSS THE REGION TUESDAY NIGHT BRINGING A
LATE NIGHT VEER TO W OR NW.
LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 3 AM SATURDAY...
POST-FRONTAL FLOW WILL CONTINUE TO VEER AS HIGH PRESSURE STARTS
BUILDING IN FROM THE NORTH ON WEDNESDAY. LIGHT NORTHERLY FLOW ON
WEDNESDAY WILL VEER A BIT TO NE ON THURSDAY AS THE HIGH TO OUR NORTH
GETS CLOSER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ053-054.
NC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ099-105>110.
TROPICAL STORM WARNING FOR NCZ105>110.
MARINE...TROPICAL STORM WARNING FOR AMZ250-252.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR AMZ254-256.
&&
NEAR TERM...III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43Hazardous weather outlook, May 10, 2:40 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 240 PM EDT SUN MAY 10 2015 AMZ250-252-254-256-111845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 240 PM EDT SUN MAY 10 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD REMAIN IN PORT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-105-107-109-SCZ053-111845- BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- INLAND HORRY- 240 PM EDT SUN MAY 10 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-039-055-111845- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INLAND GEORGETOWN- 240 PM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-111845- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- 240 PM EDT SUN MAY 10 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLOOD WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. AN ELEVATED RIP CURRENT RISK IS POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ056-111845- COASTAL GEORGETOWN- 240 PM EDT SUN MAY 10 2015 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-111845- COASTAL HORRY- 240 PM EDT SUN MAY 10 2015 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Local storm report, May 10, 10:23 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 AM EDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HEAVY RAIN 1 WSW BRIARCLIFFE ACRES 33.78N 78.77W
05/10/2015 E1.50 INCH HORRY SC MEDIA
STREET FLOODING ON KINGS ROAD. ROAD WAS CLOSED.
&&
EVENT NUMBER ILM1500114
43Local storm report, May 10, 10:28 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1028 AM EDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TROPICAL STORM OATLAND 33.50N 79.34W
05/10/2015 GEORGETOWN SC EMERGENCY MNGR
TREE DOWN ON SUTTON RD.
&&
EVENT NUMBER ILM1500115
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:51 AM EDT | Special Weather Statement | ILM | Brunswick | 84 min |
| May 10, 2:19 AM EDT | Areal Flood Advisory | ILM | Brunswick | 116 min |
| May 10, 2:36 AM EDT | Areal Flood Warning | ILM | Brunswick | 3 hr |
| May 10, 5:23 AM EDT | Areal Flood Warning | ILM | Brunswick | 3 hr |
| May 10, 9:00 AM EDT | Special Marine Warning | ILM | 90 min | |
| May 10, 9:59 AM EDT | Special Marine Warning | ILM | 91 min | |
| May 10, 11:29 AM EDT | Small Craft Advisory | ILM | 25 hr | |
| May 10, 1:30 PM EDT | Special Marine Warning | ILM | 45 min | |
| May 10, 2:41 PM EDT | Beach Hazards Statement | ILM | Brunswick, New Hanover, Pender | 6 hr |
| May 10, 3:49 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 3 hr |
| May 10, 4:36 PM EDT | Rip Current Statement | ILM | New Hanover, Pender | 27 hr |
| May 10, 5:33 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 117 min |
| May 10, 6:34 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 3 hr |
| May 10, 7:44 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 106 min |
| May 10, 7:49 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 101 min |
Nearby
Rip Current Statements in North Carolina, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.